Bipolar Support Forums To Share and Support One Another

Scared of SSRIs

Talk about meds, side effects, and the 'med-go-round'.

by Alison » Mon Mar 20, 2017 2:54 pm

So this is all kinda new, but long story short, here goes. Pdoc started me on Zoloft and first day, hours after first dose, went all crazy/anxiety/Jet fuel in my veins super bad. That was about a month ago, pdoc stopped it and started lamictal. Liking that, but slow increase with my impatience kinda sucks. Now pdoc says more lamictal again but added lexapro and I'm so scared to take it! She says it's the cousin of Zoloft and it should be fine since this go round I'm on a mood stabilizer. Nervous!!!! Depression sucks but.... I'm just nervous to have a repeat performance of when the Zoloft started. Any feedback guys? Sorry, the story was not as short as I was hoping....
Alison
 
Posts: 123
Joined: Sat Feb 25, 2017 4:39 pm

by ethnez » Mon Mar 20, 2017 3:18 pm

i felt the same on zoloft, very buzzed and very wired!

i dont really know what to say apart from fingers crossed that you feel better this time, your chances certainly are better as you have a mood stabiliser but i still completely see why you're worried about it. i hope it works out for you x
ethnez
 
Posts: 19
Joined: Fri Jan 27, 2017 2:12 pm

by Pancake » Mon Mar 20, 2017 6:07 pm

To be honest Alison, I'm terrified of them too. I imagine most Drs can't really know how scary it can get.

My last time, pre-diagnosis, my former GP tried something he said was "new" and wouldn't have the same effect. It was worse than ever. After I came down, I told him I was going to move in with him next time he did that, so he could experience it first hand. He never did it again :lol:

It's been enough years now that I'd be willing to try again if necessary, but I (and current team) agree there would have to be some strict controls in place.

I hope being on the mood stabiliser helps and you are ok with it this time. Keep checking in here if you are worried, ok?
Totally sane mermaid-siren of Vegemiteland
User avatar
Pancake
Moderator
 
Posts: 2257
Joined: Thu Nov 19, 2015 2:45 pm
Location: Terror Australis

by Lovehope » Mon Mar 20, 2017 6:09 pm

I went on prozac and had a very similar reaction to you that you had to the zoloft. My doctor switched me to Lexapro because it is apparently a much more "soothing" anti depressant than the others. She said it does not tend to activate as much as the others. She was right. I'm doing well on it (well that and Latuda and topomax. Everyone is different though so keep and eye on yourself and call your doctor if needed.
Lovehope
 
Posts: 364
Joined: Tue Jun 21, 2016 7:46 pm

by Mocha » Mon Mar 20, 2017 6:12 pm

Like Pan said, hopefully it will be better now that you're taking the Lamictal, Alison.

I'm not crazy about SSRIs either. I don't think any of us are. That said, I can take Zoloft ok....nothing over 100mgs, but I'm also on 3 mood stabilizers, Lamictal being one of them.

If you think you're getting into trouble don't hesitate to call your doc.
Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob

The ultimate measure of a man is not where he stands in moments of comfort and convenience, but where he stands at times of challenge and controversy.

~Martin Luther King~
User avatar
Mocha
Site Admin
 
Posts: 4412
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast


Return to Medications